Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 57, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at May 12, 2021, 1:05 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2021, 1:05 PM EDT (17:05 UTC)
- Expired
- May 12, 2021, 9:56 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
832 WHUS72 KMHX 121705 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 105 PM EDT Wed May 12 2021 AMZ150-122200- /O.EXP.KMHX.SC.Y.0056.000000T0000Z-210512T1700Z/ /O.NEW.KMHX.SC.Y.0057.210512T1705Z-210512T2200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 105 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ131-230-231-121815- /O.EXP.KMHX.SC.Y.0056.000000T0000Z-210512T1700Z/ Alligator River-Albemarle Sound-Croatan and Roanoke Sounds- 105 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ AMZ135-130000- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210513T0000Z/ Pamlico Sound- 105 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Pamlico Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ137-122200- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210512T2200Z/ Neuse and Bay Rivers- 105 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and choppy waters. * WHERE...Neuse and Bay Rivers. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-130200- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210513T0200Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 105 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-158-130515- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T0000Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 105 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Cape Hatteras to Surf City. * WHEN...Until 8 PM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
825 WHUS72 KMHX 121909 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 309 PM EDT Wed May 12 2021 AMZ158-130715- /O.EXT.KMHX.SC.Y.0056.000000T0000Z-210514T1200Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 309 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 9 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-130200- /O.EXT.KMHX.SC.Y.0056.000000T0000Z-210513T0200Z/ Pamlico Sound- 309 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and rough waters. * WHERE...Pamlico Sound. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ137-130000- /O.EXT.KMHX.SC.Y.0056.000000T0000Z-210513T0000Z/ Neuse and Bay Rivers- 309 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 25 kt and choppy waters. * WHERE...Neuse and Bay Rivers. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-130200- /O.EXT.KMHX.SC.Y.0057.000000T0000Z-210513T0200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 309 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-130600- /O.EXT.KMHX.SC.Y.0056.000000T0000Z-210513T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 309 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-130715- /O.EXT.KMHX.SC.Y.0056.000000T0000Z-210514T0600Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 309 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Northeast winds 20 to 30 kt with gusts up to 40 kt and seas 5 to 8 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
041 WHUS72 KMHX 130156 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 956 PM EDT Wed May 12 2021 AMZ135-130300- /O.CAN.KMHX.SC.Y.0056.000000T0000Z-210513T0200Z/ Pamlico Sound- 956 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ150-130300- /O.CAN.KMHX.SC.Y.0057.000000T0000Z-210513T0200Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 956 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ158-131400- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T1200Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 956 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 8 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-130600- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210513T0600Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- 956 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...Seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Cape Hatteras. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ154-156-131400- /O.CON.KMHX.SC.Y.0056.000000T0000Z-210514T0600Z/ S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 956 PM EDT Wed May 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Northeast winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...The coastal waters from Cape Hatteras to Cape Lookout. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at May 12, 9:37 AM EDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 12, 9:37 AM EDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
937 AM EDT Wed May 12 2021
.SYNOPSIS...
Low pressure with unsettled weather will affect the region today.
High pressure builds in and dominates late in the week through
the weekend.
&&
.NEAR TERM /TODAY/...
As of 940 AM Wed...No significant changes needed to previous
forecast. A complete washout is expected for most of ENC today,
as a CAD event more typical of winter is expected to bring
widespread stratiform rain and chilly/breezy conditions. Rain
continues to overspread the area this morning with strong
isentropic lift. Model x-sections indicate strengthening
700-925mb fgen through this morning and early afternoon, and
spells widespread rain breaking out, esp srn zones where low
level fgen is maximized. Raised pops and QPF quite a bit, with
QPF avg 0.5" to 1.0" for srn zones of ENC through this
afternoon, but some localized heavier amts could fall if
stronger sustained meso banding materializes over the region. As
sfc low pres deepens south of the region and inc pres gradient
b/t high pres across the Mid- Atlantic region, this will produce
breezy nerly winds, esp on the coast/OBX, where gusts up to 40
mph are expected. It will feel quite raw, with temps dropping
into the low/mid 50s as rain breaks out later this morning, from
their highs in the mid/upr 50s early this morning (see record
section below for record low maximums).
&&
.SHORT TERM /TONIGHT/...
As of 345 AM Wed...Rain rapidly ends from nw to se early this
evening as area of lift associated with departing low comes to
an end. Skies will follow suite and slowly erode as drier air
works in courtesy of building high pres. The cooler, drier air
mass will produce chilly overnight lows in the 40-45 degree
range inland to 45-50 on the coast.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 315 AM Wednesday...Strong parent high pressure to the
north will move from the Ohio Valley to near the East Coast for
late week as it weakens. Meanwhile, a series of weak waves of
low pressure will move well south of the area. Some light QPF
will remain possible, especially over the southern tier of the
CWA Thursday into Friday and will have small PoPs continuing.
Any QPF through this time frame will be very light. Temperatures
Thursday through Friday remain below normal with highs in the
lower 70s and lows in the mid to upper 40s for most areas.
Rising mid-level heights and high pressure at the surface will
lead to a dry weekend which continues into Monday. High
temperatures warm from the mid/upper 70s over the weekend into
the lower 80s by Monday. As the high weakens Tuesday into
Wednesday of next week, some deeper moisture advects in from the
west leading to a small chance of showers each day.
&&
.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /through Tonight/...
As of 7 AM Wed...Clouds will increase/lower early this morning
with rain chances increasing toward daybreak as low pres
organizes. Southern rtes will have the most restrictive
conditions with cigs expected to lower to IFR around mid day at
OAJ and EWN with widespread rain and some reductions in vsby to
2-5 sm. ISO may see a period of IFR as well during the afternoon
while most guidance keeps PGV MVFR through the day. Gusty winds
today as well with NE winds gusting around 20 kt through late
afternoon.
LONG TERM /Thursday through Sunday/...
As of 320 AM Wednesday...Low pressure well to the south may
produce widely scattered showers, mainly near the coast
Thursday and Friday, with primarily VFR conditions expected at
the TAF sites. High pressure surface and aloft should lead to
dry weather and VFR conditions through the weekend.
&&
.MARINE...
SHORT TERM /through Tonight/...
As of 940 AM Wed...Latest obs show N/NE winds 15-25 kt gusting
to 25-30 kt this morning with seas 4-6 ft north of Ocracoke and
3-5 ft south. Strong winds will persist across the waters today
as seas cont to build as strong high pressure wedges over the
Carolinas behind a stalled frontal boundary. Expect nerly winds
20-30 kt with occasional gusts to Gale Force (35-40 kt) over the
ctrl/srn waters this afternoon. Seas building to 5-7 feet by
this afternoon in response to the strong winds. SCA conditions
will be relatively short- lived for the Albemarle Sound region
as well as the northern waters, but with persistent NE winds at
15-25 kt through the end of the period SCA conditions will
continue south of Hatteras beyond the short term period.
LONG TERM /Thursday through Sunday/...
As of 325 AM Wednesday...Gusty NE winds and rough seas are
expected on the coastal waters, especially south of Cape
Hatteras Thursday and Thursday night with gusts up to 25 knots
and seas up to 6 feet at times. Winds/seas should subside for
Friday into the weekend as broad ridging both at the surface and
aloft will lead to NE winds 10-15 knots and seas 3-5 feet Friday
and Friday night, dropping off to 2-4 feet for the weekend.
Winds will swing to more SE late Sunday as high pressure weakens
and moves offshore.
&&
.CLIMATE...
Record Low Maximum (High) temperatures for Wednesday 5/12
LOCATION TEMP/YEAR
New Bern 65/2020 (KEWN ASOS)
Cape Hatteras 57/1992 (KHSE ASOS)
Greenville 64/2008 (COOP - Not KPGV AWOS)
Morehead City 65/1963 (COOP - Not KMRH ASOS)
Kinston 61/1998 (COOP - Not KISO AWOS)
Jacksonville 67/2020 (KNCA ASOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ196-
203>205.
MARINE...Small Craft Advisory until 6 PM EDT this evening for AMZ137.
Small Craft Advisory until 8 PM EDT this evening for AMZ135.
Small Craft Advisory until 1 PM EDT this afternoon for AMZ131-
150-230-231.
Small Craft Advisory until 8 PM EDT Thursday for AMZ154-156-
158.
Small Craft Advisory until 10 PM EDT this evening for AMZ152.
&&
SYNOPSIS...MHX
NEAR TERM...CQD/TL
SHORT TERM...TL
LONG TERM...CTC
AVIATION...CTC/TL
MARINE...CTC/CQD/TL
CLIMATE...MHXHazardous weather outlook, May 12, 4:04 AM EDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 404 AM EDT Wed May 12 2021 NCZ029-044>047-079>081-090>092-094-193>195-198-199-130815- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-Inland Onslow-Coastal Onslow- 404 AM EDT Wed May 12 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ196-204-205-130815- East Carteret-Ocracoke Island-Hatteras Island- 404 AM EDT Wed May 12 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING north of Cape Lookout... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ203-130815- Northern Outer Banks- 404 AM EDT Wed May 12 2021 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:25 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.